Medical Calculator#65#er#fine

Pneumonia risk (CURB-65)

Estimate prognosis and determine disposition in community-acquired pneumonia. Not yet validated in COVID-19

1
2
3
4
5

Results

Real-time automated computation

1/4 calculated
CURB-65 Score
Awaiting input values...
Estimated 30-day Mortality
Awaiting input values...
Suggested Triage for Patients with this Score
Awaiting input values...
Clinical Note:
In patients with a confirmed community-acquired pneumonia, a score of 0 or 1 suggests that the patient may be appropriate for outpatient therapy. A score of 2 or higher indicates a higher mortality and these patients should usually be admitted to hospital for monitoring and therapy. Patients with a score of 3 or higher should be considered for admission to an intensive care unit, particularly for patients with a score of 4 or 5.
Clinical Parameters (0/5)
0%
Medical calculation formulas standardized according to evidence-based clinical protocols.
About

This equation is taken from Lim et al (2003). The CURB-65 score was derived and validated based on 1068 patients from three prospective studies in the UK, New Zealand, and the Netherlands. An earlier, more detailed score known as the Pneumonia Severity Index (also known as the PORT score) has also been prospectively validated. A comparison between the two scoring systems demonstrated a slightly better performance using the PORT score as compared to the CURB-65 score. The importance of this difference is likely small and the relative simplicity of the CURB-65 score makes it appealing for clinical use.

Published Literature & References: